MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CUTTER, SURGICAL

MAQUET CARDIOVASCULAR LLC AORTIC CUTTERS, 5-PACK (3.8MM); CUTTER, SURGICAL
Model Number AORTIC CUTTERS, 5-PACK (3.8MM)
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, aortic cutters (3.8mm) was not sharp.The new punch was used again and the operation was finished.The hospital did not report any patient effects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated sections: g4,g7,h2,h3,h6,h10.Internal complaint number: 368349.The dhr, shop floor paperwork was reviewed.The vendor certifies that this device lot conforms to all applicable product specifications.The device was returned to the factory for evaluation on 10/01/2020.An investigation was conducted on (b)(6) 2020.A visual inspection was conducted.Signs of clinical use and heavy amounts of blood was observed on the aortic cutter.The safety lock was disengaged with the cutter and spiral needle deployed.The cutter was in a deployed state with the actuation button approximately 1 inch inside the tool.The tip of the needle was observed to be slightly bent.No other visual defects were observed.Based upon the received condition of the device, the reported failure mode ¿failure to cut¿ was not confirmed but was confirmed for the analyzed failure "material twisted/bent needle".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Internal complaint number: (b)(4).The lot # 25148394 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
AORTIC CUTTERS, 5-PACK (3.8MM)
Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key10667211
Report Number2242352-2020-00877
Device Sequence Number14443091
Product Code FZT
UDI-Device Identifier00607567700260
UDI-Public00607567700260
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberAORTIC CUTTERS, 5-PACK (3.8MM)
Device Catalogue NumberAC-3038
Device Lot Number25148394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/20/2020
Supplement Date Received by Manufacturer10/23/2020
10/29/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/23/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1